MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM +10 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM +10 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-336
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 05/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description
Rep called to inform of a broken accolade trunnion in a case over the weekend.This was a revision surgery.Primary surgery was (b)(6) 2014.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation & wear involving a metal head was reported.The events were confirmed.Method & results: -product evaluation and results: the reported devices were not returned but photographs were provided for review.A review indicated recently explanted devices covered in blood.The head had what looked like black debris on the inner taper.Loss of taper lock between the head neck junction and the trunnion of the stem was fractured.The liner had damage consistent with explantation -medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: "the ap and lateral x-rays show a press fit th with a head dissociated from a deformed trunnion.The photograph demonstrates significant metallosis within the hip.A head dissociation from a trunnion with significant material loss is confirmed.The root cause of this mechanical complication cannot be determined from the limited documentation provided.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported devices were not returned but photographs were provided for review.A review indicated recently explanted devices covered in blood.The head had what looked like black debris on the inner taper.Loss of taper lock between the head neck junction and the trunnion of the stem was fractured.The liner had damage consistent with explantation.A review of the provided medical records by a clinical consultant indicated: "the ap and lateral x-rays show a press fit th with a head dissociated from a deformed trunnion.The photograph demonstrates significant metallosis within the hip.A head dissociation from a trunnion with significant material loss is confirmed.The root cause of this mechanical complication cannot be determined from the limited documentation provided.The subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 36MM +10 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19526548
Report Number0002249697-2024-00878
Device Sequence Number18017777
Product Code JDI
UDI-Device Identifier07613327032321
UDI-Public07613327032321
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue Number6260-9-336
Device Lot NumberMJNLYX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer08/17/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age89 YR
Patient SexUnknown